MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25REC
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.D4: primary unique device identification (udi) number is only the di number.The pi number is not available as the lot number is unknown.
 
Event or Problem Description
It was reported to terumo cardiovascular that during cardiopulmonary bypass, there was insufficient oxygenation.The procedure was an aortic dissection repair.Two hours after the case was finished and the cannulas were removed, the surgeon detected bleeding in the aortic root.Perfusion was restarted, using the same oxygenator.There was insufficient oxygenation, arterial partial pressure of oxygen 44mmhg (millimeter of mercury) with fraction of inspired oxygen (fio2) at 100%.No thrombus was seen in the oxygenator.An additional fx25 oxygenator was used.No consequence or health impact to patient.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (added lot number, expiration date and updated primary unique device (udi) number).D9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - evaluation is in progress, but not yet concluded).H4 (added manufacturing date).A third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h6 (identification of evaluation codes 10, 3331, 213, 67) the returned sample was visually inspected upon receipt with no breakage or similar anomaly was observed on the appearance.After having been rinsed and dried, the sample was tested for the oxygen transfer and carbon dioxide removal performance in accordance with the product inspection protocol.It was confirmed that the actual device met the factory's specifications.The manufacturing record and inspection records of the actual device were reviewed with no anomalies observed.The evaluation of the returned sample was found to meet factory's specifications; therefore, cause of the occurrence could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 31, 2025.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
There was a 3 minutes delay in beginning or continuing the surgical procedure.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key21284357
Report Number1124841-2025-00006
Device Sequence Number9355256
Product Code DTZ
UDI-Device Identifier00699753450820
UDI-Public(01)00699753450820(17)270531(10)4G03
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25REC
Device Catalogue NumberN/A
Device Lot Number4G03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer01/31/2025
03/07/2025
05/01/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/24/2025
03/28/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown